MAUDE Adverse Event Report: ABBOTT VASCULAR 0.014 HI-TORQUE (HT) TURNTRAC GUIDE WIRE

ABBOTT VASCULAR 0.014 HI-TORQUE (HT) TURNTRAC GUIDE WIRE
Model Number 1020009
Medical Device Problem Codes Entrapment of Device (1212); Material Separation (1562); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 03/09/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure was to treat a 50-70% heavily calcified lesion in the moderate to heavily tortuous circumflex (cx) artery.The 014 hi-torque turntrac flex guide wire (gw) was advanced and positioned.After lesion pre-dilatation and implantation of two drug eluting stents, the gw became jailed with one of the implanted stents and separated.An attempt to snare the separated gw piece was unsuccessful, so a drug eluting stent (des) was used to embed the piece of gw in the vessel wall.There was no adverse patient sequela and no reported clinically significant delay in the procedure or therapy.No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4).The device will not be returned for evaluation, the device was reportedly discarded.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
The device was not returned to abbott vascular for analysis.A review of the electronic lot history record (elhr), corrective action tracking system for the web (catsweb) database review and similar incident query for this product was not performed since the lot number was not reported.There was no damage noted to the guide wire during the inspection prior to use which suggests a product quality issue with respect to manufacture, design or labeling did not contribute to the reported difficulties.It should be noted that instructions for use (ifu) guide wire hi-torque turntrac, ce/fda state: carefully observe the instructions under ¿do not¿ and ¿do¿.Failure to do so may result in vessel trauma, guide wire damage, guide wire tip separation, or stent damage.If resistance is observed at any time, determine the cause under fluoroscopy and take remedial action as needed.Use the most suitable guide wire for the lesion being treated.Do not push, auger, withdraw, or torque a guide wire that meets resistance.Do not torque a guide wire if the tip becomes entrapped within the vasculature.Do use extreme caution when moving a guide wire through a non-endothelialized stent, or through stent struts, into a bifurcated vessel.Use of this technique involves additional patient risks, including the risk that the wire may become caught on the stent strut.Cine images were received and reviewed by an abbott vascular clinical specialist.The cine review concluded that the reported device failure can be directly associated with its usage contrary to the ifu warning (cited) and should not be considered to be associate with any manufacturing defects.The investigation and cine review determined the reported entrapment of the device, guide wire separation resulting in unexpected medical intervention and embedding of the device, appear to be associated with its usage contrary to the ifu warning.It is likely that the guide wire was not pulled back before the stent deployment causing the guide wire to get trapped/jailed with the stent.Further manipulation of the trapped guide wire ultimately resulted in the core separation and embedding the separated wire.There is no indication of a product quality issue with respect to manufacture, design, or labeling.
 
Additional Manufacturer Narrative
The treatments appears to be related to the operational context of the procedure.
 
Event or Problem Description
Subsequent to the previously filed reports, the following information was received: due to the portion of the guide wire which was embedded in the vessel wall with the use of a drug eluting stent, the patient now has to be followed closer and has been put on additional medication.No additional information was provided.

Brand Name
0.014 HI-TORQUE (HT) TURNTRAC GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key13973015
Report Number2024168-2022-03451
Device Sequence Number6371025
Product Code DQX
UDI-Device Identifier08717648222627
UDI-Public08717648222627
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K173795
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1020009
Device Catalogue Number1020009
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/09/2022
Supplement Date Received by Manufacturer04/21/2022
09/14/2022
Initial Report FDA Received Date04/01/2022
Supplement Report FDA Received Date05/07/2022
09/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown